Alert archive / Massachusetts / Special Weather Statements in 2015

Special Weather Statement, NWS Boston/Norton, MA

October 17, 2015Dukes County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Oct 17, 2015, 6:15 AM EDT for Dukes County, Massachusetts. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 17, 2015, 6:15 AM EDT (10:15 UTC)
Expired
Oct 17, 2015, 6:45 AM EDT
In force
30 min
Issued by
NWS Boston/Norton, MA

County Dukes County, MA

The radar

The Boston radar (KBOX), 77 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 10.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2015-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2015-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

879 
WWUS81 KBOX 171015
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
615 AM EDT SAT OCT 17 2015
 
MAZ023-171045-
DUKES MA-
615 AM EDT SAT OCT 17 2015

...BRIEF DOWNPOUR AND SMALL HAIL POSSIBLE ON THE VINEYARD...

AT 613 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WEST TISBURY...MOVING EAST AT 20 MPH.

PEA SIZE HAIL AND BRIEF DOWNPOURS ARE POSSIBLE WITH THIS SHOWER...
AND PERHAPS A RUMBLE OF THUNDER...AS IT HEADS OUT OVER NANTUCKET
SOUND BY 545 AM.

LOCATIONS IMPACTED INCLUDE...
OAK BLUFFS...EDGARTOWN...TISBURY...WEST TISBURY AND CHILMARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS UNTIL THE RAIN ENDS.

&&

LAT...LON 4139 7073 4140 7073 4145 7066 4147 7060
      4145 7059 4147 7056 4143 7057 4140 7055
      4141 7055 4139 7050 4142 7045 4135 7045
      4136 7049 4135 7048 4134 7070
TIME...MOT...LOC 1013Z 249DEG 16KT 4136 7061 

$$

JWD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Oct 17, 4:07 AM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Oct 17, 4:07 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
407 AM EDT SAT OCT 17 2015

.SYNOPSIS...
BLUSTERY NORTHWEST WINDS AND UNSEASONABLY CHILLY AIR WILL MOVE IN
THIS WEEKEND...WITH THE COLDEST AIR OF THE SEASON FROM TONIGHT
THROUGH MONDAY. A HARD FREEZE IS EXPECTED FOR MUCH OF THE REGION.
A RETURN TO MILDER TEMPERATURES WILL FOLLOW THROUGH MIDWEEK BEFORE
A COLD FRONT POSSIBLY BRINGS A FEW SHOWERS THURSDAY. COOLER AIR
FOLLOWS FOR THE END OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
4 AM UPDATE... LOW PRESSURE NORTH OF VERMONT EARLY THIS MORNING
WILL MOVE INTO THE MARITIMES TODAY. A COLD FRONT TRAILING FROM
THIS LOW WILL MOVE FROM WESTERN NY THIS MORNING ACROSS NEW ENGLAND
THIS AFTERNOON BRINGING ANOTHER SHOT OF COLDER AIR. WINDS WILL
SHIFT TO THE WEST-NORTHWEST AND MAY GUST TO 20-25 MPH THIS
AFTERNOON. MID LEVEL CLOUDINESS IN WESTERN MA AND WESTERN CT
SHOULD MOVE EAST BUT THIN OUT THIS MORNING. SCATTERED SHOWERS IN
NY STATE ARE EXPECTED TO REMAIN TO OUR NORTH AND/OR DISSIPATE AS
THEY HEAD EAST. THE NET RESULT SHOULD BE A MOSTLY SUNNY DAY FOR
SOUTHERN NEW ENGLAND. THAT WILL HELP IT NOT FEEL QUITE AS
COLD...BUT BETWEEN THE WINDS AND THE COLDER AIR TEMPERATURES...IT
WILL FEEL MORE LIKE THE 40S THAN THE UPPER 40S TO MID 50S. MORE
REMINISCENT OF MID TO LATE NOVEMBER THAN MID OCTOBER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT...THE UPPER LEVEL TROUGH SETTLES OVER SOUTHERN NEW
ENGLAND. AT THE SURFACE...NORTHWESTERLY WINDS CONTINUE BETWEEN
LOW PRESSURE IN THE MARITIMES AND STRONG HIGH PRESSURE IN THE
MIDWEST AND OHIO VALLEY. 850 MB TEMPERATURES PLUMMET TO -8C TO -9C
BY DAYBREAK SUNDAY. NAM MOMENTUM ALGORITHMS SHOW WINDS DIMINISHING
TO 4-8 MPH OVER INTERIOR AREAS ESPECIALLY AFTER MIDNIGHT.
EXPECTING TEMPERATURES TO DROP TO THE MID AND UPPER 20S ACROSS
MOST OF THE REGION...EXCEPT MID 30S IN BOSTON...THE SOUTH COASTS
OF MA AND RI...WITH UPPER 30S ON NANTUCKET.

HAVE CONVERTED THE FREEZE WATCH TO A FREEZE WARNING AND HAVE
EXPANDED IT TO INCLUDE COASTAL ESSEX COUNTY IN NORTHEAST MA AND
ALONG THE EAST AND SOUTH COASTS OF MA...INCLUDING PLYMOUTH...NEW
BEDFORD...AND FALL RIVER. THIS COULD BRING AN END TO THE GROWING
SEASON OVER MOST OF SOUTHERN NEW ENGLAND. EVEN COLDER WEATHER IS
EXPECTED SUNDAY NIGHT...SEE BELOW.

AGAIN...PLEASE KEEP IN MID THAT WE HAVE NOT ISSUED FREEZE WARNINGS
FOR NORTHWESTERN AND NORTHERN MASSACHUSETTS BECAUSE THE GROWING
SEASON ENDED THERE EARLIER THIS WEEK AND THUS WE DO NOT ISSUE
FROST/FREEZE PRODUCTS FOR THAT AREA THIS SEASON.

SUNDAY...LOOKS TO BE A VARIABLY CLOUDY AND DOWNRIGHT CHILLY DAY.
WITH 850 MB TEMPERATURES CONTINUING TO DECREASE TO -9C OR -10C WE
ARE EXPECTING DAYTIME HIGHS TO REMAIN IN THE 40S...WITH SOME
HIGHER TERRAIN LOCATIONS POSSIBLY REMAINING IN THE UPPER 30S.
ADD A BLUSTERY NORTHWEST WIND OF 10-20 MPH TO THAT AND THE WIND
CHILL INDICES WILL BE MAINLY IN THE 30S ALL DAY.

OCEAN EFFECT SHOWERS ARE EXPECTED OFFSHORE WITH MORE THAN A 20
DEGREE DIFFERENTIAL BETWEEN 850 MB AND THE SEA SURFACE
TEMPERATURE. HOWEVER...WINDS WILL STILL BE OFFSHORE AND THE
SHOWER ACTIVITY IS NOT EXPECTED TO IMPACT CAPE COD.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGHLIGHTS...

HIGHLIGHTS...

 * WIDESPREAD FREEZE SUN NIGHT
 * WARMING TREND TUE THROUGH THU
 * FEW SHOWERS THU BEFORE COOLER WEATHER RETURNS

COLDEST AIR OF SEASON AFFECTS REGION SUN NIGHT AS ANOMALOUS UPPER
TROUGH BRINGS QUICK SHOT OF WINTER-LIKE COLD...THEN WARMING TREND
GETS UNDERWAY IN RESPONSE TO SPLIT FLOW DEVELOPING ACROSS CONUS.
STILL SOME QUESTION AS TO TIMING OF SHORTWAVES WED/THU AND
ASSOCIATED FRONTAL BOUNDARY WHICH SHOULD REMAIN NEAR SOUTHERN NEW
ENGLAND...BEFORE IT PUSHES S OF REGION BY END OF WEEK AND BRINGS
RETURN TO MORE SEASONABLE WEATHER.

SUN NIGHT AND MON...

MOST LOCATIONS NOT AFFECTED BY TONIGHT/S COLD SHOULD SEE AN END TO
GROWING SEASON.

ISSUED FREEZE WATCH FOR LOCATIONS NOT INCLUDED IN FREEZE WARNING FOR
TONIGHT...NAMELY SUFFOLK COUNTY MA...CAPE COD AND VINEYARD AS WELL
AS NEWPORT AND BRISTOL COUNTIES IN RI WHERE LOWS ARE EXPECTED TO
DROP BELOW 32. IT IS POSSIBLE THAT TEMPERATURES ALONG IMMEDIATE
COAST /IE LOGAN AND OUTER CAPE/ DO NOT QUITE MAKE IT BUT ON AVERAGE
THESE ZONES SHOULD SEE BELOW FREEZING TEMPERATURES. SIDED WITH
COLDER GFS/NAM MOS FOR LOWS AS MODEL CONSENSUS TENDS TO BE TOO WARM
IN THESE SITUATIONS. LEFT HEADLINES OUT OF BLOCK ISLAND AND
NANTUCKET WHERE N/NW WINDS SHOULD REMAIN JUST STRONG ENOUGH TO
PREVENT LOWS FROM DROPPING TOO MUCH.

WELL-ALIGNED N/NW FLOW AND IMPRESSIVE SST-850 MB TEMPERATURE
DIFFERENCE OF OVER 20C WILL PRODUCE BANDS OF OCEAN EFFECT CLOUDS AND
RAIN SHOWERS...BUT THESE SHOULD BE FOCUSED S AND E OF CAPE COD AND
NANTUCKET GIVEN LOW LEVEL TRAJECTORY AND WIND SPEED.

PLENTY OF SUNSHINE AND DIMINISHING WINDS MON AS HIGH PRESSURE CRESTS
OVER REGION...BUT HIGHS ONLY RECOVER INTO 40S GIVEN COLD START.

TUE...

INCREASING SW FLOW GETS UNDERWAY AS HIGH PRESSURE SHIFTS OFFSHORE.
THIS WILL ALLOW FOR WARMING TREND TO BEGIN WITH HIGHS IN 50S AND
LOWER 60S...ALTHOUGH GUSTY SW WINDS /ESPECIALLY NEAR S COAST/ WILL
ADD SOME CHILL.

WED THROUGH FRI...

SOME UNCERTAINTY AS TO POSITION OF FRONT WHICH SETTLES NEAR SOUTHERN
NEW ENGLAND WED INTO THU...BEFORE UPPER TROUGH MOVES THROUGH AND
FORCES FRONT TO OUR S. MODELS CONSISTENT IN KEEPING DEEPER MOISTURE
AND BETTER LIFT TO OUR N...SO NOT EXPECTING MUCH IN WAY OF SHOWERS
EXCEPT PERHAPS ACROSS N MA. DRY AND MORE SEASONABLE WEATHER FOLLOWS
THU INTO FRI.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SATURDAY NIGHT/...

TODAY...HIGH CONFIDENCE. VFR. W-NW WINDS GUSTING TO 20 TO 25 KTS IN
THE AFTERNOON.

TONIGHT...HIGH CONFIDENCE. VFR. WINDS STILL GUSTY AT THE COAST AND
HIGHER TERRAIN.

SUNDAY...HIGH CONFIDENCE. VFR. NW WINDS GUSTING TO 20 KTS.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY.....HIGH CONFIDENCE

VFR THROUGH PERIOD...EXCEPT LOCAL MVFR CIGS NEAR OUTER CAPE COD AND
NANTUCKET. SW WINDS GUST TO 25KT TUE NEAR CAPE COD AND ISLANDS.\

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SATURDAY NIGHT/...

TODAY...HIGH CONFIDENCE. WINDS AND SEAS WILL INCREASE AGAIN AS A
SECONDARY COLD FRONT CROSSES THE WATERS IN THE MID TO LATE
AFTERNOON. SMALL CRAFT ADVISORIES HAVE BEEN ISSUED FOR THE OUTER
COASTAL WATERS BEGINNING LATE THIS AFTERNOON. WE WILL NEED TO
WATCH TO SEE IF THEY NEED TO BE EXPANDED TO THE INNER WATERS.

TONIGHT...HIGH CONFIDENCE. SMALL CRAFT ADVISORIES CONTINUE FOR
THE OUTER WATERS FOR BOTH WIND GUSTS TO 25 KT AND SEAS UP TO 5 OR
6 FT.

SUNDAY...HIGH CONFIDENCE. NW GUSTS AROUND 20 KT BUT STILL COULD
SEE SOME GUSTS TO 25 KT. SEAS ARE EXPECTED TO SUBSIDE TO BELOW 5
FT EXCEPT IN THE SOUTHEASTERNMOST WATERS. SO...SMALL CRAFT
ADVISORIES CURRENTLY ARE FORECAST TO END OVER ALL BUT THE
SOUTHEASTERN WATERS. IT IS POSSIBLE THAT WINDS WILL BE CLOSER TO
25 KT THROUGHOUT THE REGION AND THE SCA IN EFFECT TONIGHT WOULD NEED
TO BE CONTINUED SUNDAY.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...

HIGH CONFIDENCE.

HIGH PRESSURE BUILDS OVER WATERS SUN NIGHT AND MON WITH DIMINISHING
N/NW WINDS AND SEAS...BUT SCA SHOULD STILL BE NEEDED ON OUTER WATERS
WHERE SEAS WILL TAKE TIME TO FALL BELOW 5 FT.

INCREASING SW WINDS EXPECTED TUE AS HIGH PRESSURE MOVES OFFSHORE AND
WARM FRONT APPROACHES WATERS. GUSTS SHOULD REACH 25 TO 30KT MAINLY
ON S COASTAL WATERS AND AROUND CAPE COD BAY. WINDS DIMINISH WED AS
FRONT REMAINS DRAPED OVER SOUTHERN NEW ENGLAND...BUT 5 FT SEAS
SHOULD LINGER ON OUTER S COASTAL WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WARNING FROM 1 AM TO 9 AM EDT SUNDAY FOR CTZ002>004.
MA...FREEZE WARNING FROM 1 AM TO 9 AM EDT SUNDAY FOR MAZ005>007-
     009>014-016>021.
     FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
     MAZ015-022-023.
RI...FREEZE WARNING FROM 1 AM TO 9 AM EDT SUNDAY FOR RIZ001>004-006.
     FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
     RIZ005-007.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 8 AM EDT
     SUNDAY FOR ANZ235-250-251-256.
     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 4 PM EDT
     SUNDAY FOR ANZ254-255.

&&

SYNOPSIS...JWD/GAF
NEAR TERM...GAF
SHORT TERM...GAF
LONG TERM...JWD
AVIATION...JWD/GAF
MARINE...JWD/GAF
Hazardous weather outlook, Oct 17, 3:27 AM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
327 AM EDT SAT OCT 17 2015

CTZ002>004-MAZ005>007-009>014-016>021-RIZ001>004-006-180730-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
WASHINGTON RI-
327 AM EDT SAT OCT 17 2015

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ015-022-023-RIZ005-007-180730-
SUFFOLK MA-BARNSTABLE MA-DUKES MA-BRISTOL RI-NEWPORT RI-
327 AM EDT SAT OCT 17 2015

...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ024-RIZ008-180730-
NANTUCKET MA-BLOCK ISLAND RI-
327 AM EDT SAT OCT 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ002>004-008-026-180730-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-
327 AM EDT SAT OCT 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS AND WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-180730-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
327 AM EDT SAT OCT 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

TUESDAY...SOUTHWEST WINDS MAY REACH GALE FORCE ON THE OUTER SOUTH
COASTAL WATERS...BUT CONFIDENCE IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Oct 17, 6:15 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
615 AM EDT SAT OCT 17 2015

MAZ023-171045-
DUKES MA-
615 AM EDT SAT OCT 17 2015

...BRIEF DOWNPOUR AND SMALL HAIL POSSIBLE ON THE VINEYARD...

AT 613 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WEST TISBURY...MOVING EAST AT 20 MPH.

PEA SIZE HAIL AND BRIEF DOWNPOURS ARE POSSIBLE WITH THIS SHOWER...
AND PERHAPS A RUMBLE OF THUNDER...AS IT HEADS OUT OVER NANTUCKET
SOUND BY 545 AM.

LOCATIONS IMPACTED INCLUDE...
OAK BLUFFS...EDGARTOWN...TISBURY...WEST TISBURY AND CHILMARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS UNTIL THE RAIN ENDS.

&&

LAT...LON 4139 7073 4140 7073 4145 7066 4147 7060
      4145 7059 4147 7056 4143 7057 4140 7055
      4141 7055 4139 7050 4142 7045 4135 7045
      4136 7049 4135 7048 4134 7070
TIME...MOT...LOC 1013Z 249DEG 16KT 4136 7061

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:10 AM EDTFreeze WatchBOXBarnstable, Dukes, Norfolk, Suffolk25 hr
Oct 17, 3:10 AM EDTFreeze WarningBOXBristol, Essex, Hampden, Hampshire, Middlesex, Norfolk and 2 more30 hr

Nearby

Special Weather Statements in Massachusetts, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.